Timothy James9 said:So, I actually went to see the doctor to bother them with this list of questions... if I go specifically to the clinic, I’m bringing a whole list with me 🙂.
But I moved from the States to Austria, so my English isn't great, and honestly, what am I even going to ask the doctor when even my husband can't quite follow what I'm saying...
. Anyway, here comes the question:
I’ve been taking Celest for a long time and never had any side effects, but I started back up on them about a year ago.
Basically, after months of absolute torture at the gym, I realized something was off. First off, genetically, I'm not the type to put on weight easily. Second, dieting hasn't helped at all, and for heaven's sake, with how much I work out, I should be looking lean, but instead, I just want to scream...
In just one year, I’ve gained 5 kg. It wouldn't even be such a big deal if it hadn't gone straight to my chest and stomach—today I was shopping for a D-cup bra, whereas a year ago I was barely a C. I just feel "bloated" overall, though I don't have any issues with my mental health or my periods. I don't even have cellulite (though since I lift heavy at the gym, if I do have it, you wouldn't notice because my legs are so toned)...
Question: what does water retention actually look like?
Second, is the weight gain caused by these types of pills the same as the kind of weight gain seen in people who overeat and don't move much?
And naturally, can girls gain weight gradually, or does it have to happen suddenly? (I've been reading endless forum threads about this...)
And how do I mitigate this... maybe taking vitamin or mineral supplements...
Thanks, and greetings from Austria
.
Oh, and one more thing: I'm allergic to condoms (specifically the lubricant), and since I haven't given birth, I can't use an IUD, so I'm stuck with the pill for another year because getting pregnant is strictly off the table...
Now, please don't take everything I say as gospel, because I am certainly no doctor.
From what I understand, older generations of birth control pills used to affect carbohydrate metabolism in certain ways (specifically the progestin component, depending on its strength and type)—essentially affecting glucose tolerance.
And it affected lipid metabolism, too, or fat metabolism.
I believe modern formulations have reduced these specific side effects to a minimum, though.
Why don't you just bring all of this up during your next check-up and ask your doctor if they can switch you to a different brand? It seems to me that your symptoms stem from the progestin component, especially since you aren't experiencing nausea.
For instance, they say Yasmin contains drospirenone, a progestin that is supposedly very body-friendly and doesn't cause water retention.
Yasmin didn't work for me personally because I dealt with nausea—which was clearly a side effect of the estradiol component—since the progestin in Yasmin was evidently too weak for my system. On the other hand, Diane works fine for me; even though it has more estradiol, I don't feel sick, despite it having a strong progestin component (cyproterone acetate) used to treat hyperandrogenism.
If any of this sounds confusing, the bottom line is this: you need to present your physician with every single symptom you're feeling. They will be able to pinpoint exactly which part of the pill is causing the issue and then suggest a better alternative that fits your biology.